MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SYRINGE MODULE ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SYRINGE MODULE ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10014916
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ syringe module administration set had flow issues and would not let anything infuse beyond the disc during use.The following information was provided by the initial reporter: "this is not an equipment malfunction.It's for the supply malfunction.Syringe admin set would not let anything infuse beyond the disc that gets placed onto the pump.The disc would bubble up.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: one sample (model #10014916 ) was returned from the customer for investigation.It was reported by customer that "syringe admin set would not let anything infuse beyond the disc that gets placed onto the pump.The disc would bubble up".The set was examined for defects and abnormalities.No defects or abnormalities was observed.The set was attempted to be flushed with water using a bd 10ml syringe.The syringe admin set would not let anything infuse beyond the disc that placed onto the set.The disc would bubble up while flushing.For further testing tube was cut between the disc and the circular filter and water attempted to be flushed with water , this time water infused beyond the disk, and it was observed that occlusion was preventing the flow of fluid.The sample was examined for excessive solvent under magnification and excess solvent was observed.Quality notification was sent to supplier for further investigation with sample.A flow test was performed and an occlusion between the tubing and filter was observed.A device history record review for model 10014916 and lot number 22105551 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set of lot.Root cause: after investigation, the potential root cause for occlusion between the tubing and filter is related to an excess of solvent in the assembly and incorrect tubing handling method before to add solvent due to assembler error.

Brand Name
BD ALARIS¿ SYRINGE MODULE ADMINISTRATION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16358483
Report Number9616066-2023-00188
Device Sequence Number6432374
Product Code FPA
UDI-Device Identifier10885403233920
UDI-Public10885403233920
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/18/2025
Device Catalogue Number10014916
Device Lot Number22105551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown